MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; EXPANSION EXTRACTOR

LIMACORPORATE S.P.A. SMR SHOULDER; EXPANSION EXTRACTOR
Model Number EXPANSION EXTRACTOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #15aa052, no pre-existing anomaly was found on the 79 devices manufactured with the same lot #.This is the first and only complaint received on this lot #.We submit a final mdr when the investigation is complete.
 
Event or Problem Description
During a shoulder revision surgery performed on (b)(6) 2025, when using the smr - expansion extractor (product code 9013.52.165, lot #15aa052) in the humeral body, two of the expansion tines broke.It was reported that one was immediately recovered, the other was not noticed until trying to seat the humeral reamer guide.The screw-in extractor was used to complete the surgery.The surgical time was extended by 15 minutes due to the issue.Event happened in australia.
 
Event or Problem Description
During a shoulder revision surgery performed on (b)(6) 2025, when using the smr - expansion extractor (product code 9013.52.165, lot #15aa052) in the humeral body, two of the expansion tines broke.It was reported that one was immediately recovered, the other was not noticed until trying to seat the humeral reamer guide.It was confirmed that no residual was left in the patient.The stem extractor (product code 9013.02.301) was used to complete the surgery.The surgical time was extended by 15 minutes due to the issue.The instrument has been used more than 15 times.Event happened in australia.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #15aa052, no pre-existing anomaly was found on the (b)(4) devices manufactured with the same lot #.This is the first and only complaint received on this lot #.Device analysis: the instrument wasn't returned to limacorporate for investigation.A picture of the instrument was shared, confirming that 2 out of 4 tines broke.Moreover, in the picture it is noted that one of the tines bent towards the internal side of the instrument.No further evaluation can be made regarding the instrument as it wasn't returned for investigation.According to the surgical technique, for the removal of the humeral body the smr - expansion extractor (product code 9013.52.165) is to be used with the universal stem for extractor (product code 9013.50.175): the universal stem slides into the expansion extractor (product code 9013.52.165), and the tines of the expansion extractor expand inside of the humeral body.Used together with the multipurpose handle and the t-handle with zimmer connection, it is possible to disengage the humeral body from the humeral stem.The observed bending of one of the instrument's tines shouldn't therefore have occurred if the instrument was used properly in combination with the universal stem for extractor (product code 9013.50.175).Indeed, the presence of the universal stem for extractor inside the expansion extractor and in the middle of the 4 tines should have prevented any bending of the tines as there wouldn't have been any room for the tines to move nor bend.This observation leads to the hypothesis that the instrument was used improperly.We are not able to further investigate the incident, but considering that: - check of manufacturing charts highlighted no anomalies on the instruments manufactured with lot #15aa052; - the instrument was manufactured in 2015, serving the market for 10 years; - the observed bending of one of the tines leads to the hypothesis that the instrument was used improperly, still no further investigation can be performed on the instrument as it was not returned for investigation.We can state that the event was not product related.Pms data: according to our pms data, we can estimate the breakage rate of the instrument 9013.52.165 to be (b)(4) (ww).Please note that this occurrence rate is overestimated because it does not consider the reuse of the instruments but only the total number of pieces manufactured.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.

Brand Name
SMR SHOULDER
Common Device Name
EXPANSION EXTRACTOR
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key21311499
Report Number3008021110-2025-00009
Device Sequence Number8903806
Product Code KWT
UDI-Device Identifier08033390097598
UDI-Public08033390097598
Combination Product (Y/N)N
PMA/510(K) Number
K100858
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberEXPANSION EXTRACTOR
Device Catalogue Number9013.52.165
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date06/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown